U.S. doctors online nowAsk doctors free
Swansboro, NC
A 62-year-old female asked:

Is weight gain associated with arimidex (anastrozole)? i am a breast cancer patient &will on the drug.

2 doctor answers4 doctors weighed in
Dr. Morton Levitt
A Verified Doctoranswered
A US doctor answeredLearn more
Arrmidex/Wt Gain: Yes. But you should watch your portion sizes and dietary intake to avoid excess calories and fats. Too much added fat is not good in the setting of an estrogen-positive tumor, as it counterbalances the effects of the hormone therapy.
Dr. Eric Brown
Breast Surgery 32 years experience
Yes, but minimal: There has been some reported weight gain with endocrine therapy. This emphasizes the importance of exercise in the breast cancer 'survivor' population. 20 minutes of purposeful exercise, three days per week will decrease recurrence rates. Wait control, a healthy diet and alcohol in moderation are patient controllable factors related to survival.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 44-year-old member asked:
2 doctor answers4 doctors weighed in
A 35-year-old member asked:
1 doctor answer4 doctors weighed in
A 50-year-old member asked:
3 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 31, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.